Alert archive / Nebraska / Wind Advisories in 2007

Wind Advisory 14, NWS Omaha, NE

June 6, 20078 counties in Iowa; 30 counties in Nebraska

NWS Omaha, NE issued this wind advisory at Jun 6, 2007, 11:46 PM CDT for 8 counties in Iowa; 30 counties in Nebraska. It took effect at Jun 7, 2007, 12:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2007, 11:46 PM CDT (04:46 UTC)
In effect from
Jun 7, 2007, 12:00 AM CDT
Expired
Jun 7, 2007, 3:52 AM CDT
In force
4 hr
Issued by
NWS Omaha, NE
All 38 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.8 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 384 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
384 J/kg
Mixed-layer CIN
-428 J/kg
Mixed-layer LCL
1943 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
425 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KOAX 070446
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1146 PM CDT WED JUN 6 2007

...WIND ADVISORY IN EFFECT UNTIL 7 AM...

.STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO CONTINUE THROUGH
THE NIGHT AS A RESULT OF INTENSE LOW PRESSURE MOVING THROUGH THE DAKOTAS.

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-071200-
/O.NEW.KOAX.WI.Y.0014.070607T0500Z-070607T1200Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...
ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...
BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...
CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY...
FALLS CITY
1146 PM CDT WED JUN 6 2007

...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THURSDAY. 

EXPECT SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH AT TIMES
THROUGHOUT THE EARLY MORNING HOURS.  

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NIETFELD
1 follow-up statement
000 
WWUS73 KOAX 070852
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
352 AM CDT THU JUN 7 2007

IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-071700-
/O.CAN.KOAX.WI.Y.0014.000000T0000Z-070607T1200Z/
/O.NEW.KOAX.WI.Y.0015.070607T1700Z-070608T0200Z/
MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-
BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...
ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR
352 AM CDT THU JUN 7 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING. THE WIND ADVISORY THAT WAS IN EFFECT FOR EARLY THIS
MORNING HAS BEEN CANCELLED.

STRONG SOUTHERLY WINDS WILL CONTINUE TO SUBSIDE THIS
MORNING...THEREFORE THE WIND ADVISORY THAT WAS IN EFFECT FOR EARLY
THIS MORNING HAS BEEN CANCELLED.

A COLD FRONT WILL MOVE SOUTH INTO NORTHEAST NEBRASKA THIS AFTERNOON AND
WILL SWITCH WINDS TO THE NORTHWEST. BY NOON...WINDS ARE EXPECTED
TO INCREASE TO NEAR 30 MPH WITH GUSTS UP TO 45 MPH POSSIBLE
THROUGH EARLY EVENING. WINDS ARE EXPECTED TO SUBSIDE JUST AFTER
SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-071000-
/O.CAN.KOAX.WI.Y.0014.000000T0000Z-070607T1200Z/
POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BUTLER-SAUNDERS-
DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...COUNCIL BLUFFS...GLENWOOD...RED OAK...
SIDNEY...CLARINDA...DAVID CITY...WAHOO...OMAHA...BELLEVUE...
SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...CRETE...
FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY...
FALLS CITY
352 AM CDT THU JUN 7 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

STRONG SOUTHERLY WINDS WILL CONTINUE TO SUBSIDE THIS MORNING
ACROSS THE AREA. A FEW GUSTS TO NEAR 40 MPH ARE POSSIBLE THROUGH
SUNRISE MAINLY ALONG AND EAST OF THE MISSOURI RIVER...BUT WILL
CONTINUE TO DIMINISH THROUGH THE MORNING.

$$

GRIFFIS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Jun 6, 9:35 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jun 6, 9:35 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
935 PM CDT WED JUN 6 2007

.UPDATE...
UPDATED THE FORECAST FOR TIMING AND LOCATION OF CONVECTION...AS WELL
AS TO ALLOW THE WIND ADVISORY TO EXPIRE.

00Z OAX SOUNDING CONTINUE TO SHOW A STRONG CAPPING INVERSION...
HOWEVER FORCING FOR ASCENT IS VERY STRONG THROUGHOUT MUCH OF THE
TROPOSPHERE AS A RESULT OF THE DEEP UPPER AND SURFACE LOW.  DRYLINE
WAS ANALYZED FROM JUST WEST OF MC COOK TO NEAR AINSWORTH...AND
SEVERE CONVECTIVE LINE IS ALONG OR A FEW MILES EAST OF DRYLINE.
CELL MOTION IS NORTHEAST AROUND 50 KNOTS WITH LINE MOTION ENE AT
25-30 KNOTS.  THIS PUTS THE LEADING EDGE INTO KNOX COUNTY.  FOR
DETAILS ON SEVERE POTENTIAL...SEE THE RECENT WARNING DECISION UPDATE
FROM OAX...OMAAWUOAX.

OTHERWISE SOME DECOUPLING HAS TAKEN PLACE AS WIND GUSTS ARE SLOWLY
LOWERING.  SOME CONCERN FOR INCREASING GUSTS WITH 70 KNOT LOW LEVEL
JET AND THE SURFACE LOW DEEPENING TO 975 MB.  HOWEVER MOST SITES ARE
ALREADY BELOW ADVISORY CRITERIA...AND IT DOES NOT LOOK LIKELY THAT
SITES WILL BE ABLE TO MAINTAIN SUSTAINED 30 MPH WINDS THROUGHOUT THE
NIGHT.

&&

.DISCUSSION...
PREVIOUS DISCUSSION
FORECAST CONCERNS CENTER AROUND STRONG WINDS THIS EVENING AND TIMING
OF STORMS TONIGHT.

ALL OF THE CWA APPEARS TO BE IN THE WARM SECTOR AT 19Z WITH STRONG
SOUTH WINDS ACROSS THE AREA. WIND GUSTS IN THE 40-50 MPH RANGE EARLY
THIS AFTERNOON AND EXPECT THE WINDS TO CONTINUE INTO THE EVENING.
12Z GFS BUFKIT DATA HAS WIND GUSTS DIMINISHING AFTER 03Z ALTHOUGH
SUSTAINED STILL IN THE 20-30KT RANGE. WILL LEAVE ADVISORY EXPIRATION
AT 03Z FOR NOW AND LET EVENING SHIFT EXTEND IF NECESSARY.

NEXT QUESTION WILL BE TIMING OF STORMS INTO THE AREA TONIGHT.
VISIBLE SATELLITE SHOWING CONVECTION DEVELOPING OVER WY IN LINE WITH
LATEST SPC DISCUSSION. IF THINGS DEVELOP AS EXPECTED...LOOKS LIKE
A LATE NIGHT EARLY MORNING EVENT FOR THE CWA AS LINE DEVELOPS IN THE
WEST AND APPROACHES THE AREA TOWARD MIDNIGHT. SOME LINGERING POPS
FOR THE EASTERN CWA THURSDAY MORNING THEN DRY AND COOLER AFTER THAT
INTO FRIDAY. NEXT CHANCE OF RAIN RETURNS TO THE AREA SATURDAY NIGHT
WHICH IS IN LINE WITH CURRENT FORECAST. PRIMARY CHANGE IN THE
EXTENDED PERIOD WAS TO TREND TOWARD WARMER TEMPERATURES SUNDAY AND
BEYOND AS UPPER RIDGE BUILDS AHEAD OF NEXT WESTERN TROUGH.   DF

&&

.AVIATION...

STRONG LOW LEVEL WINDS WILL BE THE PRIMARY AVIATION CONCERN THROUGH
EVENING...THEN CHC OF TSRA.  FBY PROFILER SHOWING 65KTS ON THE LOWER
LEVEL WNDS.  OAX VWP HAS 40KTS AT 2K FT.  BUFKIT SOUNDINGS SHOW
STRONG S WINDS THRU THE EVENING AND HAVE MENTIONED STRONG WND GUSTS
IN THE TAFS AND SFC WNDS IN THE TWBS.  TSRA WILL BE POSSIBLE IN THE
OFK AREA BY LATE EVENING AND OVERNIGHT AT OMA/LNK.  HAVE PROBS IN VS
LIKELY DUE TO UNCERTAINTY AND COVERAGE.  CZ

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

NIETFELD
Hazardous weather outlook, Jun 6, 10:52 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1052 PM CDT WED JUN 6 2007

NEZ011-012-016>018-030>032-042-071000-
ANTELOPE-BOONE-CEDAR-KNOX-MADISON-PIERCE-PLATTE-STANTON-WAYNE-
1052 PM CDT WED JUN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IOWA AND EASTERN
NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHEAST NEBRASKA
INTO THE EARLY MORNING HOURS...BUT SHOULD SLOWLY WEAKEN AS IT MOVES
EAST.  THE PRIMARY CONCERN IS FOR DAMAGING WINDS...BUT ISOLATED
HAIL UP TO ONE INCH MAY BE POSSIBLE.  A TORNADO WATCH REMAINS IN
EFFECT UNTIL 3 AM.

THE THUNDERSTORMS ARE THE RESULT OF A STRONG AREA OF LOW PRESSURE
MOVING THROUGH THE DAKOTAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT.

IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-043>045-050>053-
065>068-078-088>093-071000-
BURT-BUTLER-CASS-COLFAX-CUMING-DODGE-DOUGLAS-FREMONT IA-GAGE-
HARRISON IA-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-MONONA IA-
MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-
SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA-THURSTON-WASHINGTON-
1052 PM CDT WED JUN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHWEST CORNER OF IOWA
AND THE SOUTHEAST CORNER OF NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

ISOLATED THUNDERSTORMS MAY MOVE THROUGH EASTERN NEBRASKA AND
WEST CENTRAL IOWA MAINLY NORTH OF INTERSTATE-80 AFTER 2 AM.  IF
STORMS DO REACH THIS OUTLOOK AREA...THEY SHOULD BE WEAKENING.

THE THUNDERSTORMS ARE THE RESULT OF A STRONG AREA OF LOW PRESSURE
MOVING THROUGH THE DAKOTAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR THURSDAY.

NIETFELD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 3:52 AM CDTWind AdvisoryOAXHarrison, Monona, Shelby17 hr
Jun 6, 11:43 PM CDTSevere Thunderstorm WarningOAXAntelope33 min

Nearby

Wind Advisories in Nebraska, 2007Wind Advisories in Iowa, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.